Jump to content
Sclero Forums
kelowna52

Hot Flashes And Itchy Skin

Recommended Posts

Good morning, I have been having terrible hot flashes and itchy skin. Do you think the hot flashes could be worse because of the Scleroderma? I think alot of the things going on with me are made worse because of the Sclero. I talk to alot of other woman who have hot flashes and none of them have the hot flashses as bad as I do. My Dermo gave me three differant strenghts of steroid creams for my skin. I am itchy everywhere including my privates. My face was very itchy yesterday and my eyes. Take care and have a nice day.

 

Jackie

Share this post


Link to post
Share on other sites

Jackie,

I can't answer for the hot flashes as I went through menopause before coming down with scleroderma. I am so cold all the time right now I would welcome them! I can tell you that itchy skin is a common complaint among us. My skin itches so much I have torn it up scratching it. I feel like I have a bad case of fleas. I just bought a humidifier on the suggestion of my rheumatologist so I hope that it helps. I use all kinds of creams, lotions, and oils and found a prescription cream that works best for my skin. The only problem is I use it up before I am due for a refill. And even with my insurance it is expensive.

 

I know hot flashes can be terrible, I hope you find some relief somewhere.


ISN Artist

Share this post


Link to post
Share on other sites

Hi Jackie, I just wonder if you are taking a calcium channel blocker ( e.g Nifedipine, Nicardipine) for raynauds? these also cause hot flushes. I too am at the hot flush satge of life and think mine are more due to the medication than menopause.

 

Lizzie

Share this post


Link to post
Share on other sites

Hello Miocean and Lizzie, I know what you mean Miocean as far as the creams that are prescription, very expensive. I'm using differant steroid creams right now. Lizzy I am not on anything for the Raynauds at the moment. I was reading about a few of the meds I take, a couple of which, could be making these hot flashes worse, I don't know. Thank you for your advise.

 

Jackie S

Share this post


Link to post
Share on other sites

Hi, Jackie!

I am having terrible hot flashes and itchy skin right now, too. It's driving me nuts! I just mentioned the itching to my rheumatologist last Tuesday and she suggested a prescription allergy medicine. However, she must have forgotten to call it in and at this point I haven't followed up on this. Benedryl also helps, however it does make me very sleepy so I don't want to take it during the daytime if I have to drive or do anything that requires me to be awake!

As for the hot flashes, I've had them for years and assumed they had to do with menopause, but I think they should have quit a long time ago! I have had them (really bad) for years. I avoided hormone replacement treatment for years, but my rheumatologist and my primary care doctor finally convinced me that a low-dose hormone patch was safe and would actually be good for me. I started using the lowest dose patch available and it was WONDERFUL and worked beautifully and I did feel so much better! The reason I am having the hot flashes again now is that I stopped putting the patch on last week because the patch itself was leaving a little red spot on my skin and I wondered if I was allergic to it or something. I'll have to check with the doctor on that, but meanwhile I am having the hot flashes, especially at night.

As for the itching, it's worse, to me, than the hot flashes! I itch all over and I guess it's dry skin, but how do you even get a cream or lotion on your back and places you can't reach? I'm going shopping in a little while and am going to look for body butter someone suggested awhile back and I do intend to try the prscription for Clariton if my doctor gets it called in. It isn't spposed to make you sleepy.

 

Good luck,

Mary in Texas

Share this post


Link to post
Share on other sites

When its dry and cold we actually have to remember to drink more water. Taking a shower every other day or longer helps make your skin and hair healthier by allowing it to retain essential oils - that's if you can stand it.

 

peanut


You can deprive the body but the soul needs chocolate

my HMO makes me wear a helmet...

Share this post


Link to post
Share on other sites

Good morning to everyone, thanks for your replies, I think I will check with my Gyno. about the patch, that sounds interresting. The hot flashes are really bad, when I go out even though it's really cold I can't wear anything to warm. I can't wear a turtleneck and that is one of my fav's. Oh well I guess we have to just put up with some things in life. Have a great day.

 

Jackie S.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×